Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
evan

accutane did not work!

Recommended Posts

I was on accutane for 5 months and it worked great while i was on it, and now two months after i finished it all came back. My face is covered in oil and im breaking out again. The breakouts arent as bad, which is good, but I thought this was supposed to be a miracle drug. UGGGGGGGGGH. I'm almost finished school so i can get out of this hell hole and maybe my acne will go away once im older. My next derm appointment is march 14... cant wait.

Share this post


Link to post
Share on other sites

What was your dosage while you were on it? Weight?

Are you doing anything now to help prevent acne? After accutane it is generally easier to control the acne, but how severe is yours?

Share this post


Link to post
Share on other sites
I was on accutane for 5 months and it worked great while i was on it, and now two months after i finished it all came back. My face is covered in oil and im breaking out again. The breakouts arent as bad, which is good, but I thought this was supposed to be a miracle drug. UGGGGGGGGGH. I'm almost finished school so i can get out of this hell hole and maybe my acne will go away once im older. My next derm appointment is march 14... cant wait.

Share this post


Link to post
Share on other sites

Yeah, unfortunately, I think a second course might be needed. Accutane is a great drug in terms of lessening or clearing up acne, but some of us lucky ones (me included) need a second run (and, yep, sometimes even a third, but it all depends). I think if you have excessive oil and your acne is returning, you might want to try Accutane again on a slightly lower dose (your derm will be able to determine that), or get your hormone levels checked out. My acne came back about a 8 months after I finished a long course of Accutane, and I had to go on a shorter, lower-dose course for the 2nd time. Sometimes the acne is so damn stubborn. Grrr.

But hang in there. At least Accutane is available to those who need it. You know you can always go for the second course if you think it's getting out of control. That might do the trick.

Good luck.

~Kat

Share this post


Link to post
Share on other sites

Thanks. Anyway, yea its been just about 3 months and I feel all hell is breaking loose, but it's really not. It's almost exactly the same as it was before I went on Accutane. I don't think you guys can picture it, my face is like extremely oily, and just my skin texture makes it worse. Even after I wash my face, my skin texture is just naturally a tad shiney (which I can handle), but after like an hour if i touch my nose there is this layer of fricken oil which is nasty and I can't deal with it. I know there are plenty of others with this condition... I'm just saying that I'm feeling it, truly. I think I might go back on Accutane before I grad so I will look nice for grad, but I hope it all goes away after puberty. I'm only 17, so I think in a few years it might go away... I hope. Oh well, on the good side... I usually just go home at lunch at school and wash my face and then head back to school, I find that keeps my face looking alright. Right now, I have a huge breakout going on my chin and this one huge cyst just on my hairline, but other than that there hasnt been much... just the fricken oil. Here's a pic of me while on Accutane, my skin did look great. Sorry I was posing lol.

user posted image

Share this post


Link to post
Share on other sites

I do not know that much about this one type of pill, but I was thinking about taking it eventhough I do not have acne anylonger. it is www.zenmed.com, there is the pill, etc. Maybe that might work? This is just a suggestion, maybe you can look at it and call them and stuff.

Share this post


Link to post
Share on other sites

If accutane isn't going to clear you for a good amount of time, you might as well go for antibiotics. That would suck, going though a huge breakout for months then clearing and having a few red spots, then it comes back again. Hmm

Share this post


Link to post
Share on other sites

Yeah it comes back in a lot of cases where people either go on a second course to kill it completely OR usually it will respond well to like topicals like BP/Differin/Clindamycin.

Share this post


Link to post
Share on other sites
Guest Amy Lee

There are 4 things I can say about Accutane:

1.) That it didn't work for me, even though I've already consumed 3 to 4 boxes.

2.) It's a waste of money.

3.) And worst of all, my health was put to risk, even damaged.

4.) I'll NEVER recommend the drug to anyone.

Share this post


Link to post
Share on other sites
There are 4 things I can say about Accutane:

1.) That it didn't work for me, even though I've already consumed 3 to 4 boxes.

2.) It's a waste of money.

3.) And worst of all, my health was put to risk, even damaged.

4.) I'll NEVER recommend the drug to anyone.

Share this post


Link to post
Share on other sites

I agree with Amy lee on this...Accutane is AWFUL! I wish I had never taken it. I now have back pains, and feel tired all the time...I never had these problems before starting accutane! worst of all, it didn't eliminate my acne!

Share this post


Link to post
Share on other sites
Guest Amy Lee

Okay, your word NoLimit...

I just shared MY opinion, nothing else. If it works for you, then fine...

Share this post


Link to post
Share on other sites

deva,

how long have you been off accutane? and do you do things, or are you just a lazy bum(i dont know just asking..)? If you sit around the house all day, then your body naturally becomes fatigued all the time. But, i am very away that fatigue can be a long term effect of accutane. My mom's friend who has taken 3 courses of accutane over the past 20 years blames accutane for her being fatigued 20 years later! I don't know if this is true, but so many people are having this problem? maybe its something serious to think about...?

Share this post


Link to post
Share on other sites

I have been off of accutane for about 2 years now, I'm only 23...and no I'm not lazy, I work and go to school...so I don't have time to sit around the house besides sunday nights lol...I only took accutane for 6 months, so I'm glad I didn't go on a second term!

Share this post


Link to post
Share on other sites

Yeah it's also true that like 80-90% of people don't even goto the gym or get any sort of adequate workout. That is a huge contributor to fatigue. The more I lift the more energy I have and the better I look and feel; sure work can be stressful and make you feel tired but if you run a mile and do some lifting after or before you'd feel a shitload better the next day.

Share this post


Link to post
Share on other sites
Thanks. Anyway, yea its been just about 3 months and I feel all hell is breaking loose, but it's really not. It's almost exactly the same as it was before I went on Accutane. I don't think you guys can picture it, my face is like extremely oily, and just my skin texture makes it worse. Even after I wash my face, my skin texture is just naturally a tad shiney (which I can handle), but after like an hour if i touch my nose there is this layer of fricken oil which is nasty and I can't deal with it. I know there are plenty of others with this condition... I'm just saying that I'm feeling it, truly. I think I might go back on Accutane before I grad so I will look nice for grad, but I hope it all goes away after puberty. I'm only 17, so I think in a few years it might go away... I hope. Oh well, on the good side... I usually just go home at lunch at school and wash my face and then head back to school, I find that keeps my face looking alright. Right now, I have a huge breakout going on my chin and this one huge cyst just on my hairline, but other than that there hasnt been much... just the fricken oil. Here's a pic of me while on Accutane, my skin did look great. Sorry I was posing lol.

user posted image

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×